Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 8, NWS Pocatello, ID

March 28, 2009

NWS Pocatello, ID issued this wind advisory at Mar 28, 2009, 3:46 AM MDT. It took effect at Mar 29, 2009, 3:00 AM MDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2009, 3:46 AM MDT (09:46 UTC)
In effect from
Mar 29, 2009, 3:00 AM MDT
Expired
Mar 30, 2009, 12:00 AM MDT
In force
21 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 280946
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
346 AM MDT SAT MAR 28 2009

IDZ017-021-282115-
/O.NEW.KPIH.WI.Y.0008.090329T0900Z-090330T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
346 AM MDT SAT MAR 28 2009

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY. 

A POWERFUL STORM SYSTEM WILL MOVE ACROSS EASTERN IDAHO TONIGHT AND
SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA OVERNIGHT. STRONG
SOUTH TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE
FRONT...SWITCHING TO WESTERLY BEHIND IT. SUSTAINED WINDS OF 25 TO
35 MPH ARE EXPECTED BEFORE SUNRISE AND LAST WELL INTO THE
AFTERNOON. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY...ESPECIALLY IN
THE MORNING AND EARLY AFTERNOON HOURS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.  

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

&&

$$
6 follow-up statements
000 
WWUS75 KPIH 282023
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
223 PM MDT SAT MAR 28 2009

IDZ017-021-291000-
/O.CON.KPIH.WI.Y.0008.090329T0900Z-090330T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
223 PM MDT SAT MAR 28 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY. 

A POWERFUL STORM SYSTEM WILL MOVE ACROSS EASTERN IDAHO TONIGHT
AND SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT. STRONG
SOUTH TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE FRONT...
SWITCHING TO WESTERLY BEHIND IT. SUSTAINED WINDS OF 25 TO 35 MPH
ARE EXPECTED BEFORE SUNRISE AND LAST WELL INTO THE AFTERNOON. WIND
GUSTS OF 40 TO 50 MPH ARE LIKELY...ESPECIALLY IN THE MORNING AND
EARLY AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

&&

$$
000 
WWUS75 KPIH 290851
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
251 AM MDT SUN MAR 29 2009

IDZ020-292100-
/O.EXA.KPIH.WI.Y.0008.090329T0900Z-090330T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
251 AM MDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

A POWERFUL STORM SYSTEM WILL MOVE ACROSS EASTERN TODAY. A COLD FRONT
WILL MOVE ACROSS THE AREA EARLY THIS MORNING. STRONG SOUTHWEST
WINDS WILL DEVELOP AHEAD OF THE FRONT... SWITCHING TO WESTERLY
BEHIND IT. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH
WIND GUSTS BETWEEN 40 AND 50 MPH. WINDS WILL BEGIN TO DIMINISH
LATER IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

&&

$$

IDZ017-021-292100-
/O.CON.KPIH.WI.Y.0008.090329T0900Z-090330T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
251 AM MDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

A POWERFUL STORM SYSTEM WILL MOVE ACROSS EASTERN IDAHO TODAY. A COLD
FRONT WILL MOVE ACROSS THE AREA EARLY THIS MORNING. STRONG SOUTHWEST
WINDS WILL DEVELOP AHEAD OF THE FRONT... SWITCHING TO WESTERLY
BEHIND IT. SUSTAINED WINDS OF 25 TO 40 MPH ARE EXPECTED...WITH WIND
GUSTS UP TO 55 MPH ESPECIALLY IN THE MORNING AND EARLY AFTERNOON
HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

&&

$$
000 
WWUS75 KPIH 291503
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
903 AM MDT SUN MAR 29 2009

IDZ017-021-300000-
/O.CON.KPIH.WI.Y.0008.000000T0000Z-090330T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
903 AM MDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

VERY STRONG WINDS HAVE DEVELOPED BEHIND A STRONG COLD FRONT THAT
PASSED THROUGH EASTERN IDAHO THIS MORNING. SUSTAINED WEST TO
SOUTHWEST WINDS OF 30 TO 40 MPH WILL BE COMMON FOR THE REMAINDER
OF THE DAY...WITH WIND GUSTS OVER 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

&&

$$

IDZ020-300000-
/O.CON.KPIH.WI.Y.0008.000000T0000Z-090330T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
903 AM MDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

VERY STRONG WINDS HAVE DEVELOPED BEHIND A STRONG COLD FRONT THAT
PASSED THROUGH EASTERN IDAHO THIS MORNING. SUSTAINED WINDS OF 25
TO 35 MPH WILL BE COMMON FOR THE REMAINDER OF THE DAY...WITH A
SHIFT FROM SOUTHWEST TO NORTHWEST LATER TODAY. WIND GUSTS BETWEEN 40
AND 50 MPH CAN BE EXPECTED. IN ADDITION TO THE WIND SHIFT ANOTHER
BAND OF SNOW IS FORECAST TO DEVELOP WITH THE POTENTIAL TO PRODUCE
AN ADDITIONAL INCH OR TWO OF SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

&&

$$
000 
WWUS75 KPIH 292018
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
218 PM MDT SUN MAR 29 2009

IDZ020-021-292130-
/O.CAN.KPIH.WI.Y.0008.000000T0000Z-090330T0000Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
218 PM MDT SUN MAR 29 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

DUE TO THE ADDITION OF SNOW AND BLOWING SNOW...THE WIND ADVISORY
HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY. PLEASE SEE THE
WINTER WEATHER ADVISORY STATEMENT FOR DETAILS.

$$

IDZ017-300300-
/O.EXT.KPIH.WI.Y.0008.000000T0000Z-090330T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
218 PM MDT SUN MAR 29 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

VERY STRONG WINDS HAVE DEVELOPED BEHIND A STRONG COLD FRONT THAT
PASSED THROUGH EASTERN IDAHO THIS MORNING. SUSTAINED WEST TO
SOUTHWEST WINDS OF 30 TO 40 MPH WILL BE COMMON THROUGH EARLY
EVENING...WITH WIND GUSTS OVER 50 MPH. WINDS ARE FORECAST TO
SLOWLY DECREASE...AND SHOULD BE BELOW 30 MPH BY MID EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

&&

$$
000 
WWUS75 KPIH 300248
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
848 PM MDT SUN MAR 29 2009

IDZ017-300600-
/O.EXT.KPIH.WI.Y.0008.000000T0000Z-090330T0600Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
848 PM MDT SUN MAR 29 2009

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

VERY STRONG WINDS CONTINUE BEHIND A STRONG COLD FRONT THAT
PASSED THROUGH EASTERN IDAHO THIS MORNING. SUSTAINED WEST TO
SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON THROUGH
MIDNIGHT...WITH WIND GUSTS OVER 45 MPH. WINDS ARE FORECAST TO
SLOWLY DECREASE...AND SHOULD BE BELOW 30 MPH AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

&&

$$
000 
WWUS75 KPIH 300536
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1136 PM MDT SUN MAR 29 2009


IDZ017-300645-
/O.EXP.KPIH.WI.Y.0008.000000T0000Z-090330T0600Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1136 PM MDT SUN MAR 29 2009

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

THE WINDS ACROSS THE EASTERN MAGIC VALLEY CONTINUE TO DECREASE
LATE THIS EVENING. LOCALLY GUSTY WINDS WILL CONTINUE INTO THE
OVERNIGHT HOURS...BUT THE WIDESPREAD THREAT OF STRONG WINDS HAS
DIMINISHED.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:13 AM MDT, 33 minutes earlier.

Area forecast discussion, Mar 28, 3:13 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
313 AM MDT SAT MAR 28 2009

.SHORT TERM...TODAY THROUGH MONDAY NIGHT. MOISTURE AND
PRECIPITATION WILL INCREASE TODAY ACROSS THE CENTRAL AND EASTERN
MTNS. IT SHOULD BE WARMER TODAY EVEN WITH CLOUDS AS WARM AIR
PUSHES INTO EASTERN IDAHO AHEAD OF THE STORM FOR TONIGHT AND
SUNDAY. WINDS WILL BEGIN TO PICK UP TONIGHT AHEAD OF A COLD FRONT
AND REMAIN RATHER STRONG THROUGH MOST OF DAYTIME HOURS SUNDAY. THE
STRONGEST WINDS WILL BE ACROSS THE MAGIC VALLEY/LOWER SNAKE
PLAIN AND SOUTHERN HIGHLANDS. WINDS SHOULD REALLY PICK UP AROUND
9Z IN THESE AREAS WITH SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT
AND BECOME MORE WESTERLY BEHIND IT. WHAT IS INTERESTING IS THE
WINDS ABOUT 1000 TO 2000 FT OFF THE SURFACE. THE MODELS SHOWS
WINDS OF 40 TO 50 KTS IN SOME INSTANCES ACROSS THE SNAKE PLAIN AND
SOUTHER HIGHLANDS. IF THESE WINDS CAN FULLY MIX TO THE
SURFACE...THERE COULD BE A PERIOD OF WINDS EXCEEDING HIGH WIND
CRITERIA. FOR NOW...WILL GO WITH A WIND ADVISORY FROM 9Z SUN TO 0Z
MON FOR THE MAGIC VALLEY/LOWER SNAKE PLAIN AND SEE HOW THINGS
EVOLVE. THE OTHER STORY IS HOW QUICKLY RAIN WILL CHANGE TO SNOW
AFTER THE FRONT PASSES. SNOW LEVELS WILL REMAIN AROUND 6500-7500
FEET PREFRONTAL...THEN QUICKLY DROP. THE SNOW LEVELS WILL NOT DROP
IN THE SNAKE PLAIN AND EASTERN MTNS UNTIL DURING THE DAY TOMORROW.
THIS WILL LIMIT SNOW AMOUNTS IN THESE AREAS TO BELOW WARNING
CRITERIA. THE FORECAST CALLS FOR SNOWFALL IN THE 4 TO 8 INCH RANGE
AT MID AND UPPER SLOPE...WITH 1 TO 4 INCHES FOR THE LOWER
ELEVATIONS. THE SNAKE PLAIN WILL ONLY SEE UP TO 2 INCHES...WITH
MOST OF THE ACCUMULATION ON THE BENCHES. THIS IS NOT THE CASE FOR
THE CENTRAL MTNS TONIGHT AND TOMORROW. THEY WILL SEE SNOW LEVELS
DROP FIRST. IT STILL APPEARS MOST OF THE SNOW IN THIS AREA WILL
ACCUMULATE ABOVE 7000 FEET. THIS COMBINED WITH WINDS AT OR ABOVE
THIS LEVEL COULD LEAD TO A MINI WINTER STORM TONIGHT AND SUNDAY
FOR THE WESTERN MTN RANGES THERE. WITH A FORECAST OF 6 TO 10
INCHES ABOVE 7000 FEET AND STRONG WINDS...WILL OPT FOR A WINTER
STORM WATCH FOR THOSE LOCATIONS TONIGHT AND SUNDAY. THE REST OF
THE CENTRAL MTN REGION...THE FORECAST CALLS FOR 4 INCHES OR LESS.
FUTURE SHIFTS WILL NEED TO MONITOR ALL AREAS OUTSIDE OF THE WINTER
STORM WATCH AREA FOR ANY POTENTIAL OF BLOWING/DRIFTING SNOW ONCE
THE SWITCHOVER OCCURS. EVEN WITH LIGHTER AMTS OF SNOW...WITH
STRENGTH OF THE WINDS FORECAST THERE COULD BE PROBLEMS TRAVELLING.
STAY TUNED.

STARTING TOMORROW EVENING... SNOW WILL BEGIN TO DIMINISH FROM WEST
TO EAST. WITH NORTHWEST FLOW...EXPECT SOME TO CONTINUE INTO THE
NIGHT ACROSS THE SOUTHERN/EASTERN FRINGES OF THE SNAKE PLAIN AND
THE EASTERN MTNS. THE WINDS WILL BEGIN TO WIND DOWN AS WELL. FOR
THE REST OF MONDAY AND MONDAY NIGHT...NORTHWEST FLOW ALOFT WILL
CONTINUE TO BRING SOME MOISTURE AND ENOUGH OROGRAPHIC LIFT FOR
MAINLY MTN SNOW SHOWERS.  KEYES

.LONG TERM...TUESDAY THROUGH FRIDAY. BOTH THE GFS AND ECMWF MODELS
INDICATE PERSISTENT NORTHWEST FLOW ALOFT FOR IDAHO THROUGH THE
COMING WEEK. TWO SHORT WAVES ARE EVIDENT IN THE MODELS...ONE TUESDAY
AND WEDNESDAY AND THE SECOND THURSDAY AND FRIDAY TIME FRAME.  THE GFS
CONTINUES TO BE COLDER WITH THE FIRST DISTURBANCE SHOWING A STRONGER
COLD FRONT AND BRISK WINDS IN THE SNAKE PLAIN TUESDAY. CURRENT
FORECAST FOLLOWS THIS IDEA WITH COOLER TEMPERATURES...POTENTIAL FOR
AT LEAST MODERATE SNOWS IN THE MOUNTAINS AND MIXED PRECIPITATION IN
THE LOWER VALLEYS. THE 28/00Z ECMWF HAS ADJUSTED CLOSER TO THE GFS
FOR THE THURSDAY AND FRIDAY DISTURBANCE. SHORT WAVE ENERGY DIGS
TOWARDS ARIZONA BY FRIDAY EVENING...BUT THE WCMWF TRACKS THE
DISTURBANCE THROUGH CALIFORNIA WHILE THE GFS IS FURTHER NORTH IN
WASHINGTON AND OREGON. A MODEL BLEND IS PREFERRED. RS

&&

.AVIATION...MIDDLE LEVEL CLOUDS WILL INCREASE THROUGH THE AFTERNOON
HOURS TODAY WITH CEILINGS REMAINING GENERALLY VFR. WINDS IN THE
SNAKE PLAIN WILL BE BREEZY AND FROM THE SOUTHWEST AT 15 TO 20 MPH.
THE THREAT OF SHOWERS INCREASES BY 03Z THIS EVENING ACCOMPANIED BY
LOCAL MVFR CONDITIONS. SNOW LEVELS WILL BE NEAR 7000 FT MSL AND EVEN
RISE SLIGHTLY OVERNIGHT. A POTENT COLD FRONT CROSSES THE SNAKE PLAIN
AROUND 09-12Z SUNDAY MORNING. THE NAM12 INDICATES 40KT WEST WINDS
1000 TO 1300 FEET AGL...INCREASING TO 50KTS ABOUT 2000 FEET AGL. A
STRONG POST FRONTAL SURFACE PRESSURE GRADIENT WILL PERSIST THROUGH
SUNDAY AFTERNOON. SNOW LEVEL DROPS SHARPLY TO NEAR OR BELOW 5000 MSL
BY 15Z SUNDAY. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 3 AM TO 6 PM MDT SUNDAY FOR IDZ017-021.

WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON
FOR IDZ018-031.

&&
Hazardous weather outlook, Mar 27, 3:55 AM MDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
355 AM MDT FRI MAR 27 2009

IDZ018-019-022>025-031-032-281000-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
355 AM MDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SNOW SHOWERS ARE FORECAST IN THE HIGHER ELEVATIONS
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A POWERFUL EARLY SPRING STORM SYSTEM WILL ARRIVE SATURDAY NIGHT
AND CONTINUE INTO SUNDAY. THIS SYSTEM IS QUICK-MOVING AND WILL
PROVIDE LIGHT TO MODERATE AMOUNTS OF PRECIPITATION. HOWEVER...THIS
SYSTEM HAS THE POTENTIAL TO PRODUCE VERY BREEZY TO WINDY
CONDITIONS ACROSS MOUNTAINOUS REGIONS. BLOWING AND DRIFTING OF
SNOW WOULD QUICKLY BECOME A PROBLEM TOWARD SUNRISE SUNDAY. SNOW
INITIALLY WILL BE WET...BUT AS COLDER AIR QUICKLY POURS INTO THE
AREA SNOW WILL BECOME MORE POWDERY ESPECIALLY AT MID AND UPPER
SLOPE. PRELIMINARY SNOWFALL TOTALS CALL FOR 2 TO 6 INCHES FROM 6 PM
SATURDAY TO 6 PM SUNDAY IN MOUNTAINOUS AREAS. MANY MOUNTAIN
VALLEYS WILL SEE 2 INCHES OR LESS. BE PREPARED FOR HAZARDOUS
DRIVING CONDITIONS IF YOU ARE TRAVELLING ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017-020-021-281000-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
355 AM MDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

AFTER A COLD START THIS MORNING...HIGH TEMPERATURES WILL WARM INTO
THE 40S AND 50S TODAY. ANY SHOWERS TODAY AND TONIGHT WILL REMAIN
CONFINED TO THE SURROUNDING HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A POWERFUL EARLY SPRING SYSTEM WILL ARRIVE SATURDAY NIGHT AND
CONTINUE INTO SUNDAY.  THIS SYSTEM IS QUICK-MOVING AND WILL
PROVIDE LIGHT TO MODERATE AMOUNTS OF PRECIPITATION. HOWEVER...THIS
SYSTEM HAS THE POTENTIAL TO PRODUCE VERY BREEZY TO WINDY
CONDITIONS ACROSS THE SNAKE PLAIN. WARM TEMPERATURES WILL KEEP
PRECIPITATION IN THE FORM OF RAIN UNTIL THE FRONT MOVES ACROSS THE
AREA EARLY SUNDAY MORNING...WITH RAIN CHANGING TO SNOW IN ITS
WAKE. EVEN WITH THE CHANGEOVER TO SNOW EXPECTED...AROUND AN INCH
OR LESS OF SNOW IS EXPECTED WITH UP TO 2 INCHES LOCALLY ON SOME OF
THE SOUTHERN AND EASTERN BENCHES. THE MOUNTAINS OF EASTERN IDAHO
SHOULD SEE 2 TO 6 INCHES IN A 24 HOUR PERIOD. THE BIG STORY WILL
BE THE WIND WITH 20 TO 30 MPH SUSTAINED WITH SOME LOCATION
APPROACHING 35 MPH ACROSS THE SNAKE PLAIN AND ADJACENT SOUTHERN
MOUNTAIN VALLEYS. SOME BLOWING AND DRIFTING OF SNOW IS POSSIBLE
ONCE THE CHANGEOVER TO SNOW OCCURS...BUT ALSO EXPECT PROBLEMS FOR
HIGH PROFILE VEHICLES NO MATER THE PRECIPITATION TYPE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:00 AM MDTWinter Storm WatchPIH6 hr
Mar 28, 10:15 AM MDTWinter Storm WarningPIH38 hr

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.